Originally Posted by agitate
I lurk alot but don't post often.
I am 45 next month and have struggled with depression since I was about 12. I was diagnosed with major clinical depression more than 20 years ago. I was on prozac many years, now on pristq and effexor. I had been on 450 mg of effexor. I have a very high tolerance to drugs.
Long sad story short, my parents literally saved my life and got me through my depression and kept me out of the hospital with their support and unconditional love. I never married or even dated much (maybe due to depressed desires from the heavy anti depressants?) I have no kids. My parents were my world and my support. they started getting sick so I quit my job, pulled my 401k and took care of them until they passed on. It was extremely difficult and unbelieveably stressful. My mother passed away a year ago, my dad the year before. I had to leave our home, get a new (much lower paying) job and start all over again.
I have been more depressed now than every. I gained 30 lbs last year, the first year without both of my parents. I miss them terribly every day. I am extremely angry at the world and people most of the time and feel myself becomming more and more bitter and angry at the mean selfishness of most people. I sometimes fell I am at the end of my rope and desperate and my own thoughts sometimes frighten me.
I am going to speak to my doctor today about abilify but I am diabetic and I think I read it raises blood sugar.
My 2 questions:
Has anyone had success with abilify really releaving the pain of severe depression?
What if any are the side effects that come with it?
I am in alot of pain and desperate. God bless everyone one of you who stuggles with this or any other mental illness.
Hello and good evening, yes i read your story and it is a very sad lonely one. I totally agree with what you are saying about feeling mean and angry towards the rest of the world, that is not your fault but the way others make you feel.I think people have a tendancy to make life more diffiult play games as though it is some sick competition.
N e way about abilify i was put on abilify as a result of what they think is a combination of ptsd (post traumatic stress, ) depression and anxiety. Abilify as you prob no is an antipsychotic, now i was on this medication for 2/3 yrs at top rate 30mg for my diagnosis. It has a mood stabilising component in it. Now to treat clinical or severe depression i would not reccomend this drug, simple reason being obviously when your depressed your mood is low eating habitis bad sleeping self confidebce , self belief etc etc. I personally found that abilify wiped me out. My energy level were non exsistent i was sleeping an awful lot 12/ 16 hrs per day and yes i did put around 3 stond on over about 2.5 yrs even tho they say its the least tab to gain weight. Maybe itdoesnt put weight directly on you but the lack of energy makes you eat more and you do nothing but sleep this is obviously ging to result in weight gain.
Also i was always light headed could not get up from a laying dwn position quickly its a total bummer. I dont no how i lived three yrs on them. Well actually i wasnt living it was more an exsistance.
Now bearing in mind this is my own personal experience, but i am giving gr8 advice frm the heart and wish u only the best.
Depression you have, i am no psychiarist but i have life experience even though a tender age of 29 i have experienced a dark side in my life.
Depression is vry sad and tablets can help raie your mood but my advice would be try and make new friends social ircles, learn a new course new hobbie keep motivated, think of years you have lost and think to yourself i have a lot of catching up to do.
Ignore peoples lack of understanding, selfish ways and so on, please yourself, believe me half of the population has a mental illness or suffers one way or another about IT.
Be strong independent how your mother and father would want you to be no medication will amount to the support they are giving you from above. They are by your side and thats all you need to no.
Peace godbless xxxxx